Arkansas, 2006

Hail and Damaging Winds in Arkansas, May 10, 2006

May 10, 2006 · NWS MEG · 3 events in 3 counties and zones

2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 9, 8:45 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, May 9, 8:45 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT TUE MAY 9 2006

MCS DEVELOPED OVER E OK THIS EVENING AND IT SHOULD PROPAGATE EAST
SOUTHEAST WITH SOUTHWESTERN MIDSOUTH COUNTIES BEING AFFECTED THE
MOST. ALSO LIGHT SHOWERS DEVELOPED IN SE AR AND OTHER WESTERN
COUNTIES OF THE MIDSOUTH. THINK SHOWERS LIKELY W AND N COUNTIES
DUE TO CURRENT TRENDS ON RADAR.

LOW SHOULD BE IN NC AR BY DAYBREAK TO SET US UP FOR MORE SEVERE
WEATHER WEDNESDAY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

RENCH
Hazardous weather outlook, May 9, 2:37 PM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT TUE MAY 9 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-102245-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
336 PM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MID-
SOUTH TONIGHT.

SCATTERED THUNDERSTORMS OVER NORTH MISSISSIPPI COULD PRODUCE HAIL
AND DAMAGING WINDS UNTIL SUNSET THIS EVENING.

AN AREA OF THUNDERSTORMS COULD DEVELOP OVER OKLAHOMA AND KANSAS
LATER THIS EVENING...AND COULD REACH EAST ARKANSAS BY SUNRISE.
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AGAIN WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE ENTIRE
MID SOUTH ON WEDNESDAY. A COLD FRONT WILL MOVE THROUGH THEMID SOUTHH
DURING THE DAYTIME HOURS. THE AIRMASS WILL BE VERY MOIST AND
UNSTABLE. UPPER LEVEL WINDS WILL BE VERY FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS ARE
LIKELY WITH THESE STORMS.

THE STORMS ARE EXPECTED TO DEVELOP OVER EASTERN ARKANSAS DURING
THE LATE MORNING HOURS...AND WILL MOVE INTO WEST TENNESSEE AND
NORTH MISSISSIPPI DURING THE EARLY AFTERNOON. ANY SEVERE WEATHER
SHOULD MOVE OUT OF THE MID-SOUTH AREA BY SUNSET WEDNESDAY EVENING.

AFTER WEDNESDAY...NO WIDESPREAD HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS POSSIBLE
TONIGHT...AND LIKELY ON WEDNESDAY.

In the hours before

Special weather statement, May 9, 11:21 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1221 AM CDT WED MAY 10 2006

MSZ010-100545-
COAHOMA MS-
1221 AM CDT WED MAY 10 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES SOUTH OF CLARKSDALE AT 1221 AM CDT...MOVING NORTHEAST
AT 5 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN COAHOMA COUNTY...INCLUDING THE CITY OF CLARKSDALE...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, May 9, 11:31 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1231 AM CDT WED MAY 10 2006

MSZ020-100600-
TALLAHATCHIE MS-
1231 AM CDT WED MAY 10 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TALLAHATCHIE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTHEAST OF BRAZIL AT 1231 AM CDT...MOVING NORTH AT
15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 9, 11:58 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 AM CDT WED MAY 10 2006

MSZ007-100630-
TUNICA MS-
1258 AM CDT WED MAY 10 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TUNICA COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF DUNDEE AT 1258 AM CDT...MOVING NORTHEAST AT
25 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The radar

The Little Rock radar (KLZK), 115 km away, was scanning. The volume nearest the first event began at 07:20 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lee

When
May 10, 1:20 AM CST to 1:25 AM CST
Where
Lee County, Moro
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
34.767, -91.000

A few trees were knocked down on Highway 78.

Hail, St. Francis

When
May 10, 1:41 AM CST to 1:45 AM CST
Where
St. Francis County, Palestine
Measured
0.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
34.967, -90.883

Thunderstorm Wind, Phillips

When
May 10, 10:45 AM CST to 10:50 AM CST
Where
Phillips County, 5 mi N of Elaine
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
34.367, -90.833

Some power lines were knocked down 5 miles north of Elaine.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509595, 5509596, 5509597.